MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. EVIS EXERA III VIDEO SYSTEM CENTER

SHIRAKAWA OLYMPUS CO., LTD. EVIS EXERA III VIDEO SYSTEM CENTER
Model Number CV-190
Medical Device Problem Codes Circuit Failure (1089); Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
The olympus representative reported (on behalf of the customer) that in preparation for a diagnostic endoscopy procedure, the evis exera iii video system center was being used with the 150/180 series scope and the image was appearing with horizontal lines.There was too much flickering, making it difficult to see the image.The intended procedure was completed successfully with a similar device.A five-minute delay in the procedure was reported.There were no reports of patient harm associated with this event.
 
Additional Manufacturer Narrative
The device has not been received to date.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.When additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device was not returned to olympus for inspection, and the customer's complaint/reportable malfunction was not confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the phenomenon of a 5-minute delay of the procedure, which was pointed out, occurred due to the occurrence of the phenomenon of flickering image is difficult to see, and the scope was replaced with another device.The root cause could not be identified.Additionally, the phenomenon of the flickering and the image is difficult to see may be caused by the following explanation in the case of noise on the endoscopic image (inside the mask) in the service manual: poor scope/camera head, poor cv-190, when an integrated scope does not produce endoscopic images, defective printed circuit board, poor printed circuit board, poor low-voltage differential signaling unit, defective printed circuit board -display port flat cable, defective converter, when the camera head /cv front panel connecting scope does not produce endoscopic images, poor printed circuit board , poor printed circuit board, defective rear board, poor printed circuit board -display port flat cable, defective converter, poor scope cable, poor clv-190, and/or poor light source cable.However, the root cause of the event could not be determined.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to correct h6 codes after device return and investigation.
 
Additional Manufacturer Narrative
The subject device was returned and evaluated.Correction to g2: health professional, was inadvertently not selected on the initial report.The subject device was returned and evaluated, where the reported malfunction was confirmed.No image with severe noise was confirmed, due to a faulty printed circuit board.In addition, the following non-reportable malfunctions were found, during the device evaluation: dust inside the unit, wire found deformed.If additional information becomes available, this report will be supplemented accordingly.

Brand Name
EVIS EXERA III VIDEO SYSTEM CENTER
Common Device Name
VIDEO SYSTEM CENTER
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16530082
Report Number3002808148-2023-02430
Device Sequence Number11489288
Product Code FET
UDI-Device Identifier04953170305535
UDI-Public04953170305535
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K131780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCV-190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer04/25/2023
08/11/2023
08/23/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date05/12/2023
08/15/2023
08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
150/180 SERIES SCOPE/MODEL # UNKNOWN
Patient SexUnknown